Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 25, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 30, 2020, 8:37 PM CDT for 7 counties in Missouri. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2020, 8:37 PM CDT (01:37 UTC)
- Expired
- Jul 31, 2020, 4:30 AM CDT
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cass County, MO, Henry County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 44 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 8:44 PM CDT | FLASH FLOOD | 4 Nne Fayetteville, MO | WATER OVER THE ROAD ON 13 HWY AT THE LAFAYETTE JOHNSON (MO) COUNTY LINE. |
| Jul 30, 10:36 PM CDT | FLOOD | 6 S Concordia, MO | NUMEROUS ROADS NEAR THE BLACK WATER RIVER ALONG HWY 23 ARE FLOODED. REPORT VIA SOCIAL MEDIA. |
| Jul 31, 12:17 AM CDT | FLASH FLOOD | 2 Wnw Centerview, MO | NWS EMPLOYEE REPORTS WATER RUNNING OVER ROAD NEAR THE INTERSECTION OF COUNTY ROAD 701ST AND COUNTY ROAD VV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2716 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606
WGUS53 KEAX 310137
FFWEAX
MOC037-083-095-101-107-159-195-310430-
/O.NEW.KEAX.FF.W.0025.200731T0137Z-200731T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
837 PM CDT Thu Jul 30 2020
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
Eastern Cass County in west central Missouri...
Northern Henry County in west central Missouri...
Pettis County in central Missouri...
Southwestern Saline County in central Missouri...
Southern Lafayette County in west central Missouri...
Southeastern Jackson County in west central Missouri...
Johnson County in west central Missouri...
* Until 1130 PM CDT.
* At 836 PM CDT, Doppler radar indicated heavy rain across the
warned area. Up to three inches of rain have already fallen across
portions of the area. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Sedalia, Warrensburg, Windsor, Knob Noster, Concordia, Holden,
Garden City, Sweet Springs, Whiteman Air Force Base, La Monte, Lone
Jack, Smithton, Leeton, Green Ridge, Chilhowee, Kingsville,
Houstonia, Whiteman Afb, Centerview and Emma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3850 9422 3893 9419 3892 9386 3894 9385
3909 9322 3862 9307 3852 9351
FLASH FLOOD...RADAR INDICATED
$$
PP2 follow-up statements
372
WGUS53 KEAX 310410
FFWEAX
MOC037-083-095-101-107-159-195-310630-
/O.EXT.KEAX.FF.W.0025.000000T0000Z-200731T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1110 PM CDT Thu Jul 30 2020
The National Weather Service in Pleasant Hill has extended the
* Flash Flood Warning for...
Eastern Cass County in west central Missouri...
Northern Henry County in west central Missouri...
Pettis County in central Missouri...
Southwestern Saline County in central Missouri...
Southern Lafayette County in west central Missouri...
Southeastern Jackson County in west central Missouri...
Johnson County in west central Missouri...
* Until 130 AM CDT.
* At 1109 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 6 inches of rain have
fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Sedalia, Warrensburg, Windsor, Knob Noster, Concordia, Holden,
Garden City, Sweet Springs, Whiteman Air Force Base, La Monte, Lone
Jack, Smithton, Leeton, Green Ridge, Chilhowee, Kingsville,
Houstonia, Whiteman Afb, Centerview and Emma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3850 9422 3893 9419 3892 9386 3894 9385
3909 9322 3862 9307 3852 9351
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
PP862
WGUS53 KEAX 310548
FFWEAX
MOC037-083-095-101-107-159-195-310930-
/O.EXT.KEAX.FF.W.0025.000000T0000Z-200731T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1248 AM CDT Fri Jul 31 2020
The National Weather Service in Pleasant Hill has extended the
* Flash Flood Warning for...
Eastern Cass County in west central Missouri...
Northern Henry County in west central Missouri...
Pettis County in central Missouri...
Southwestern Saline County in central Missouri...
Southern Lafayette County in west central Missouri...
Southeastern Jackson County in west central Missouri...
Johnson County in west central Missouri...
* Until 430 AM CDT.
* At 1247 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to four inches of rain have
fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Sedalia, Warrensburg, Windsor, Knob Noster, Concordia, Holden,
Garden City, Sweet Springs, Whiteman Air Force Base, La Monte, Lone
Jack, Smithton, Leeton, Green Ridge, Chilhowee, Kingsville,
Houstonia, Whiteman Afb, Centerview and Emma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3850 9422 3893 9419 3892 9386 3894 9385
3909 9322 3862 9307 3852 9351
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
KurtzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:49 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 30, 6:49 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 649 PM CDT Thu Jul 30 2020 .Discussion... Issued at 315 PM CDT THU JUL 30 2020 A mid to upper level low paired with a couple of surface boundaries all within the presence of ample moisture has yielded another active weather day with showers producing moderate to heavy rain across portions of the region. The heaviest rain is currently falling across eastern Kansas where 1 to 3 inches of rain has already fallen and a couple of flash flood warnings are in effect. Moderate to heavy showers (with a few thunderstorms) will likely persist through the afternoon and evening hours with the focus continuing to be across eastern Kansas as the complex slowly shifts southeastward tonight. Showers should come to an end from north to south by Friday morning, with drier air filtering into the region and clouds finally clearing from north to south by late afternoon. North northwesterly flow on the back side of the mid to upper level trough will continue through the weekend. This will keep temperatures well below seasonal normals. A shortwave trough and cold front will push into the area from the north Saturday night into Sunday, bringing chances for a few showers and storms back into the forecast. Very pleasant weather is expected for Monday and Tuesday as northerly flow and high pressure build into the region with highs in the 70s and overnight lows in the upper 50s with very low humidity. As the longwave trough finally shifts east on Wednesday a ridge and warm air advection returns back to the area. This should lead to a slight increase in moisture and temperatures as well as reintroduce some slight PoP chances as we head towards the end of next week. && .Aviation...(For the 00Z TAFS through 00Z Friday Evening) Issued at 638PM CDT THU JUL 30 2020 MVFR with patchy IFR conditions expected for the duration of the forecast period. Showers and isolated t-storms continue across much of the region with t-storm activity favored for areas around STJ. A low pressure system currently centered in E KS will make its way eastward before dropping south Friday morning. Conditions are favorable for showers and some isolated thunderstorms to persist for the next several hours. Thunderstorm chances decrease as the evening goes on. Primary aviation impacts are low ceilings and reduced visibilities especially if an airfield experiences a heavy downpour. Brief periods of IFR conditions are possible. Rain is anticipated to persist for STJ for most of the night. MCI/MKC should also experience rain for much of the night; however, there is some uncertainty as the system evolves and moves toward the east then south. The center of the low pressure is expected to pass near IXD leading to a possible break in the rain, but winds are expected to be variable and could be a bit gusty. VFR conditions are expected to return midday Friday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Williams Aviation...Pesel
Hazardous weather outlook, Jul 30, 4:50 AM CDT, 15 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 450 AM CDT Thu Jul 30 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 450 AM CDT Thu Jul 30 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Moderate to heavy rainfall chances will continue through today. Areas of one to two inches of rain is expected, with locally higher amounts, greater than three inches possible. The best chance for bouts of heavy rainfall will be for locations along and south of the Missouri River. This additional rainfall will continue to support flooding and flash flooding concerns through the day. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Off and on thunderstorm chances will persist through Friday. Isolated instances of flooding and flash flooding will continue. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jul 30, 8:13 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
813 PM CDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 3 NE SAINT JOSEPH 39.79N 94.81W
07/30/2020 BUCHANAN MO EMERGENCY MNGR
DELAYED REPORT OF FLASH FLOODING ALONG THE N
BELT HWY BETWEEN KARNES RD AND GENE FIELD
RD. THIS AREA IS NOT USUALLY KNOWN TO FLOOD.
&&
PPLocal storm report, Jul 30, 8:30 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
830 PM CDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 1 S KING CITY 40.04N 94.53W
07/30/2020 GENTRY MO LAW ENFORCEMENT
169 HWY SOUTH OF KING CITY CLOSED DUE TO
WATER OVER THE ROAD.
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:12 PM CDT | Flash Flood Warning | EAX | Carroll, Lafayette, Ray, Saline | 5 hr |
| Jul 30, 7:48 PM CDT | River Flood Warning | EAX | Platte | 50 hr |
| Jul 30, 7:48 PM CDT | River Flood Warning | EAX | Platte | 4 days |
| Jul 30, 8:24 PM CDT | Areal Flood Warning | EAX | Henry, Johnson, Lafayette, Pettis, Saline | 3 hr |
| Jul 30, 8:50 PM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 3 days |
| Jul 30, 9:05 PM CDT | Areal Flood Warning | EAX | Holt | 6 hr |
| Jul 30, 9:54 PM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Holt | 9 hr |
| Jul 30, 11:34 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 3 days |
| Jul 31, 12:08 AM CDT | Areal Flood Warning | EAX | Carroll, Lafayette, Ray, Saline | 3 days |
| Jul 31, 3:43 AM CDT | Flash Flood Warning | EAX | Henry | 7 hr |
| Jul 31, 3:46 AM CDT | River Flood Warning | EAX | Jackson | 30 hr |
| Jul 31, 4:10 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 38 hr |
| Jul 31, 4:18 AM CDT | Areal Flood Warning | EAX | Johnson, Lafayette, Pettis, Saline | 3 days |
| Jul 31, 7:50 AM CDT | Areal Flood Warning | EAX | Jackson | 6 hr |
| Jul 31, 10:11 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 3 days |
| Jul 31, 10:11 AM CDT | River Flood Warning | EAX | Cooper, Howard | 4 days |
| Jul 31, 10:43 AM CDT | Areal Flood Warning | EAX | Henry | 24 hr |
| Jul 31, 1:45 PM CDT | Areal Flood Warning | EAX | Jackson | 12 hr |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.